Hail, Stoddard
- When
- June 25, 2:46 AM CST
- Where
- Stoddard County, Dexter
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -89.950
Widely scattered thunderstorms developed as the leading edge of warmer and more humid air advanced into the region. Isolated large hail occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widely scattered thunderstorms developed as the leading edge of warmer and more humid air advanced into the region. Isolated large hail occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 2:08 AM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 308 AM CDT SAT JUN 25 2011 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE...AT LEAST IN THE SHORT TERM...WILL BE TIMING AND PLACEMENT OF QPF AS WE EVOLVE INTO A PATTERN CONDUCIVE TO NIGHTLY MCS DEVELOPMENT. WITH A STORM SYSTEM SPINNING UP OVER THE CENTRAL PLAINS AND ITS ASSOCIATED SFC BOUNDARY JUST TO OUR SOUTH AND WEST...850-300MB THICKNESSES INDICATE THE MASSIVE MCS CURRENTLY OVER NEBRASKA DIVING SOUTHEAST INTO OUR REGION TODAY. THE BOUNDARY IS FORECAST TO LIFT NORTHEAST AS A WARM FRONT BACK ACROSS THE CWA TODAY...AND BY 00Z SUNDAY (7 PM TODAY)...THE NW-SE ORIENTED BOUNDARY SHOULD BE BISECTING OUR CWA. SO REGARDLESS OF WHAT EFFECT THE MCS HAS ON OUR REGION...WITH INCREASING SHEAR... MOISTURE...INSTABILTY...AND THE ADDED LOW LEVEL FORCING FROM THE FRONTAL BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD BET TODAY ACROSS THE CWA...SOME OF WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING HAIL BEING THE PRIMARY THREATS. EVEN THOUGH THE AFOREMENTIONED BOUNDARY IS FORECAST TO BE DRAPED OVER THE NORTHEAST SECTIONS OF OUR CWA BY 12Z SUNDAY...MODELS INDICATE ANOTHER MCS DIVING OUT OF THE PLAINS AND ACROSS THE ENTIRE REGION...SO BUMPED UP POPS TO LIKELY OVER THE NORTHERN AND WESTERN SECTIONS TONIGHT. PRECIP CHANCES FOR SUNDAY WILL BE PRIMARILY OVER THE NORTHEAST SECTIONS IN THE MORNING AS WHATEVER REMNANTS OF THE MCS LINGER THERE. SUNDAY NIGHT INTO MONDAY AS AN H5 RIDGE BUILDS NORTHEAST INTO THE REGION AND THE WARM FRONT NOW WELL TO THE NORTH OF OUR CWA... PRECIP CHANCES SHOULD BE LIMITED TO THE NORTHEAST SECTIONS. EVEN THOUGH THE COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED SYSTEM IS FORECAST TO CROSS THE REGION MONDAY NIGHT INTO TUESDAY...THE EFECT OF THE UPPER RIDGING SHOULD ONLY ALLOW THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE NORTHERN AND NORTHEAST SECTIONS MONDAY NIGHT...THEN ACROSS THE ENTIRE CWA ON TUESDAY AS THE RIDGE GETS SUPPRESSED JUST A TAD. MADE NO CHANGES BEYOND TUESDAY. && .AVIATION... SHRA/TSRA ARE POSSIBLE AROUND 10/11Z OR SO. CONFIDENCE IS LOW ATTM AS TO THE AREAL EXTENT AND TIMING OF THIS CONVECTION...SO OPTED FOR A VCSH/CB MENTION. BUT...IF THE STORMS DEVELOP...THEY SHOULD MAINLY AFFECT KCGI AND KPAH. ISLD TO SCT TSRA POSSIBLE DURING THE AFTERNOON AS WELL...BUT COVERAGE AND TIMING IS NOT CERTAIN ATTM...BUT BELIEVE BEST CHANCES WOULD BE OVER KPAH/KCGI...SO KEPT A CB GOING. LOOKING AT A POSSIBLE COMPLEX OF STORMS MOVING INTO THE AREA FROM THE NORTHWEST LATE SATURDAY NIGHT...SO HINTED AT THIS WITH THE INCLUSION OF CB AT KEVV/KOWB. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 323 AM CDT SAT JUN 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 323 AM CDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING EARLY THSI MORNING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST KENTUCKY. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS....ESPECIALLY WEST OF A LINE FROM POSEYVILLE INDIANA TO CADIZ KENTUCKY. ANOTHER WAVE OF STRONG TO SEVERE STORMS IS POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. AGAIN THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS IN THE SAME AREAS MENTIONED IN THE ABOVE PARAGRAPH. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY NORTH AND EAST OF A LINE FROM GREENVILLE MISSOURI TO FULTON KENTUCKY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE AREA. ON MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE I-64 CORRIDOR. AGAIN DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR ISOLATED SEVERE WEATHER DURING THAT TIME. HEAT WILL RETURN NEXT WEEK WITH HEAT INDEX VALUES ABOVE 100 OVER PARTS OF THE AREA MONDAY THROUGH THURSDAY. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. SEE RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AND AGAIN LATE TONIGHT. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CDT SAT JUN 25 2011 MOZ110>112-114-250900- MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO- 310 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD...SOUTHERN SCOTT...NORTHERN NEW MADRID AND WESTERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 400 AM CDT... AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THIS STORM WAS LOCATED MIDWAY BETWEEN DEXTER AND POPLAR BLUFF...MOVING EAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE SIKESTON...PENERMON... MOREHOUSE...MINER...MATTHEWS...ESSEX...DUDLEY...DEXTER...CANALOU... BERTRAND AND BAKER. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
The Paducah radar (KPAH), 109 km away, was scanning. The volume nearest the first event began at 08:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314604.